Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 70, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2016, 10:56 PM CDT for 9 counties in Oklahoma. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 10:56 PM CDT (03:56 UTC)
- Expired
- Apr 26, 2016, 11:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cherokee County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Pittsburg County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:04 PM CDT | TSTM WND GST 65 | 2 N Eufaula, OK | ON HIGHWAY 69 |
| Apr 26, 11:08 PM CDT | TSTM WND GST 70 | 3 S Checotah, OK | |
| Apr 26, 11:11 PM CDT | TORNADO 1 | Checotah, OK | PRELIMINARY RATING WAS REVISED TO AN EF1. |
| Apr 26, 11:11 PM CDT | TORNADO | Checotah, OK | PRELIMINARY RATING OF EF0 |
| Apr 26, 11:36 PM CDT | TORNADO | 3 Sse Braggs, OK | CONFIRMED TORNADO AT GREENLEAF STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 13.0
The text
As transmitted.
420
WUUS54 KTSA 270356
SVRTSA
OKC021-061-077-091-101-111-121-135-145-270445-
/O.NEW.KTSA.SV.W.0070.160427T0356Z-160427T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHEASTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...
PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...
LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHWESTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHEASTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
WESTERN HASKELL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 1055 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF MORRIS TO 7 MILES NORTHWEST OF
DAISY...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... MCALESTER...
WILBURTON... EUFAULA...
STIGLER... FORT GIBSON...
CHECOTAH... HARTSHORNE...
KREBS... WARNER...
QUINTON... GORE...
PORUM... SAVANNA...
OKAY... WEBBERS FALLS...
RED OAK... CROWDER...
WHITEFIELD... OKTAHA...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 245 AND
290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3468 9588 3565 9585 3595 9504 3479 9507
3468 9541 3468 9551 3464 9552 3459 9567
3459 9588
TIME...MOT...LOC 0355Z 242DEG 45KT 3562 9579 3462 9582
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:34 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 26, 9:34 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 934 PM CDT TUE APR 26 2016 .DISCUSSION... QLCS is entering the northwest part of our forecast area at this time and will move east across all of eastern Oklahoma and northwest Arkansas overnight. Damaging winds will be the main threat, along with brief, isolated spinup tornadoes along the leading edge. Some hail may also occur, but most of it will be small. Have adjusted first period elements to fit current trends, with the rest of the forecast left as is. Update on the way. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL CONTINUE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 26, 8:24 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 26 2016
OKZ054-059-270215-
PAWNEE OK-OSAGE OK-
824 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 915 PM CDT...
AT 823 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MORRISON...
MOVING NORTH AT 60 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... FAIRFAX...
SHIDLER... RALSTON...
BURBANK... GRAINOLA...
SOUTHERN KAW LAKE... WEBB CITY...
APPERSON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3700 9654 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0123Z 200DEG 52KT 3629 9701
69Local storm report, Apr 26, 10:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND GST 5 W TULSA 36.13N 96.01W
04/26/2016 E60 MPH TULSA OK TRAINED SPOTTER
INTERSTATE 44 AND 49TH WEST AVENUE
&&
JDSLocal storm report, Apr 26, 10:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND GST NELAGONEY 36.63N 96.24W
04/26/2016 E60 MPH OSAGE OK AMATEUR RADIO
REMOVED ROOF OFF OF STEEL PIPE WELDED CAR PORT.
&&
JDSLocal storm report, Apr 26, 10:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST TULSA 36.13N 95.92W
04/26/2016 E60 MPH TULSA OK TRAINED SPOTTER
HIGHWAY 75 AND I-44
&&
JDSLocal storm report, Apr 26, 10:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST 5 W TULSA 36.13N 96.01W
04/26/2016 M72 MPH TULSA OK BROADCAST MEDIA
HIGHWAY 412 AND 49TH WEST AVENUE
&&
JDSLocal storm report, Apr 26, 10:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
04/26/2016 M87 MPH WASHINGTON OK MESONET
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:24 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Apr 26, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 59 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 26, 10:00 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee, Tulsa | 30 min |
| Apr 26, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 40 min |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 39 min |
| Apr 26, 10:26 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 34 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 39 min |
| Apr 26, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Mayes, Nowata, Rogers, Wagoner | 33 min |
| Apr 26, 11:01 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 44 min |
| Apr 26, 11:13 PM CDT | Tornado Warning | TSA | Craig | 32 min |
| Apr 26, 11:14 PM CDT | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 31 min |
| Apr 26, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 51 min |
| Apr 26, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 48 min |
| Apr 26, 11:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, McIntosh, Mayes, Muskogee, Rogers and 2 more | 46 min |
| Apr 26, 11:35 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware, Mayes | 25 min |
| Apr 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah | 32 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Sequoyah | 31 min |
| Apr 27, 12:01 AM CDT | Tornado Warning | TSA | Delaware | 14 min |
| Apr 27, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 54 min |
| Apr 27, 12:13 AM CDT | Tornado Warning | TSA | Adair | 32 min |
| Apr 27, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more | 59 min |
| Apr 27, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 17 min |
| Apr 27, 8:24 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.